Alert archive / South Dakota / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Feb 1, 2011, 3:00 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 1, 2011, 6:00 PM CST. It was in force for 18 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2011, 3:00 AM CST (09:00 UTC)
- In effect from
- Feb 1, 2011, 6:00 PM CST
- Expired
- Feb 2, 2011, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 10:00 PM CST | EXTR WIND CHILL -42 | 7 N Roy Lake State Park, SD | MARSHALL COUNTY RAWS SITE |
| Feb 2, 1:00 AM CST | EXTR WIND CHILL -36 | Ortonville, MN | |
| Feb 2, 2:15 AM CST | EXTR WIND CHILL -45 | 10 W Long Lake, SD | SAND LAKE RAWS SITE |
| Feb 2, 3:00 AM CST | EXTR WIND CHILL -42 | Gettysburg, SD | SDSU SITE |
| Feb 2, 4:00 AM CST | EXTR WIND CHILL -40 | Wheaton, MN | |
| Feb 2, 4:00 AM CST | EXTR WIND CHILL -35 | 13 N Vivian, SD | FORT PIERRE RAWS SITE |
| Feb 2, 5:00 AM CST | EXTR WIND CHILL -41 | Highmore, SD | SDSU SITE |
| Feb 2, 5:00 AM CST | EXTR WIND CHILL -37 | Sisseton, SD | |
| Feb 2, 5:30 AM CST | EXTR WIND CHILL -40 | Faulkton, SD | SDSU SITE |
| Feb 2, 6:00 AM CST | EXTR WIND CHILL -43 | Bowdle, SD | SDSU SITE |
| Feb 2, 7:00 AM CST | EXTR WIND CHILL -38 | Watertown, SD | |
| Feb 2, 8:06 AM CST | EXTR WIND CHILL -44 | 10 S Bullhead, SD | GRAND RIVER RAWS SITE |
| Feb 2, 9:00 AM CST | EXTR WIND CHILL -46 | Aberdeen, SD | |
| Feb 2, 10:00 AM CST | EXTR WIND CHILL -40 | Mobridge, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
154 WWUS43 KABR 010900 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011700- /O.NEW.KABR.WC.W.0001.110202T0000Z-110202T1800Z/ /O.EXT.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 300 AM CST TUE FEB 1 2011 /200 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY. * NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL TO COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ DORN
6 follow-up statements
316 WWUS43 KABR 010906 CCA WSWABR URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 305 AM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-011715- /O.COR.KABR.WC.W.0001.110202T0000Z-110202T1800Z/ /O.COR.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 305 AM CST TUE FEB 1 2011 /205 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTH WINDS FROM 10 MPH TO MPH 25 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY. * NORTHWEST WINDS FROM 10 MPH TO MPH 20 MPH TONIGHT WILL COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ DORN
641 WWUS43 KABR 011546 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 946 AM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 15 MPH TO 25 MPH. COMBINED WITH TEMPERATURES BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020030- /O.CON.KABR.WC.W.0001.110202T0000Z-110202T1800Z/ /O.CON.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 946 AM CST TUE FEB 1 2011 /846 AM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTH WINDS FROM 15 MPH TO 25 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES IN THE LOWER SINGLE DIGITS BELOW ZERO TO CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TODAY. * NORTHWEST WINDS FROM 10 MPH TO 20 MPH TONIGHT WILL COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
900 WWUS43 KABR 020006 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 606 PM CST TUE FEB 1 2011 .AN ARCTIC SURFACE HIGH PUSHING SOUTHWARD OUT OF SOUTHERN SASKATCHEWAN WILL CONTINUE TO CREATE MODERATE NORTH WINDS OF 10 MPH TO 20 MPH. COMBINED WITH TEMPERATURES WELL BELOW ZERO...THE WIND WILL CREATE DANGEROUSLY COLD WIND CHILL VALUES LATER TONIGHT RANGING FROM 35 BELOW TO 50 BELOW ZERO WHICH WILL LAST THROUGH WEDNESDAY MORNING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020900- /O.EXP.KABR.WC.Y.0008.000000T0000Z-110202T0000Z/ /O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 606 PM CST TUE FEB 1 2011 /506 PM MST TUE FEB 1 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. * NORTHWEST WINDS FROM 10 MPH TO 20 MPH WILL COMBINE WITH RECORD OR NEAR RECORD LOW TEMPERATURES RANGING FROM 15 BELOW TO 30 BELOW ZERO TO CREATE WIND CHILL VALUES OF 35 BELOW TO 50 BELOW ZERO TONIGHT INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ PARKIN
400 WWUS43 KABR 020859 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 AM CST WED FEB 2 2011 .A STRONG ARCTIC SURFACE HIGH PRESSURE SYSTEM IS CENTERED OVER THE DAKOTAS AND NEBRASKA EARLY THIS MORNING. NORTHWEST WINDS OF 5 TO 15 MPH EARLY THIS MORNING ARE COMBINING WITH TEMPERATURES RANGING FROM 10 BELOW TO 20 BELOW ZERO TO PRODUCE DANGEROUSLY COLD WIND CHILL VALUES RANGING FROM 30 BELOW TO 45 BELOW ZERO. SOME OBSERVATIONS EARLY THIS MORNING HAVE BEEN CARRYING WIND GUSTS OF 20 TO 25 MPH...WHICH HAS SLOWED THE FALL OF OVERNIGHT TEMPERATURES IN SOME PLACES. TEMPERATURES ARE EXPECTED TO FALL SEVERAL MORE DEGREES...BOTTOMING OUT AT OR SHORTLY AFTER SUNRISE THIS MORNING...WHEN WIDESPREAD 35 BELOW TO NEARLY 50 BELOW WIND CHILL VALUES ARE EXPECTED. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021700- /O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 259 AM CST WED FEB 2 2011 /159 AM MST WED FEB 2 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * NORTHWEST WINDS FROM 5 MPH TO 15 MPH WILL CONTINUE TO COMBINE WITH MUCH BELOW NORMAL TEMPERATURES THIS MORNING RANGING FROM 10 BELOW TO 25 BELOW ZERO TO CREATE WIND CHILL VALUES OF 30 BELOW TO NEARLY 50 BELOW ZERO. THESE EXTREMELY COLD AND POTENTIALLY LIFE-THREATENING WIND CHILL VALUES WILL PERSIST THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ DORN
976 WWUS43 KABR 021431 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 831 AM CST WED FEB 2 2011 .A STRONG ARCTIC SURFACE HIGH PRESSURE SYSTEM IS CENTERED OVER THE DAKOTAS AND NEBRASKA THIS MORNING. NORTHWEST WINDS OF 5 TO 10 MPH ARE COMBINING WITH TEMPERATURES RANGING FROM 10 BELOW TO 25 BELOW ZERO TO PRODUCE DANGEROUSLY COLD WIND CHILL VALUES RANGING FROM 30 BELOW TO 45 BELOW ZERO. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021800- /O.CON.KABR.WC.W.0001.000000T0000Z-110202T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 831 AM CST WED FEB 2 2011 /731 AM MST WED FEB 2 2011/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * NORTHWEST WINDS FROM 5 MPH TO 10 MPH WILL CONTINUE TO COMBINE WITH TEMPERATURES FROM 10 BELOW TO 25 BELOW ZERO TO CREATE WIND CHILL VALUES OF 30 BELOW TO 45 BELOW ZERO. THESE EXTREMELY COLD AND POTENTIALLY LIFE-THREATENING WIND CHILL VALUES WILL PERSIST THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TMT
619 WWUS43 KABR 021749 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1149 AM CST WED FEB 2 2011 ...WIND CHILL WARNING EXPIRING... .AS TEMPERATURES CONTINUE TO SLOWLY WARM...WIND CHILL READINGS ARE SLOWLY IMPROVING AS WELL. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-021900- /O.EXP.KABR.WC.W.0001.000000T0000Z-110202T1800Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1149 AM CST WED FEB 2 2011 /1049 AM MST WED FEB 2 2011/ ...WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY. $$ TMT
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 9:36 PM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Jan 31, 9:36 PM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
936 PM CST MON JAN 31 2011
.UPDATE...
AREA OF LIGHT SNOW CONTINUES ACROSS THE EASTERN HALF OF THE CWA
THIS EVENING. HAVE INCREASED POPS A BIT AS IT DOES NOT LOOK LIKE
IT IS GOING TO END ANYTIME SOON. SPREAD THE MENTION OF BLOWING
SNOW TO THE WEST AS WELL WITH WESTERN OBS STILL INDICATING SOME
REDUCTIONS IN VISIBILITY. NO CHANGES MADE TO WINDS OR
TEMPERATURES. NEW AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
1048MB SURFACE HIGH CENTER SLIDING SOUTHWARD THROUGH SASKATCHEWAN
THIS AFTERNOON. THE PRESSURE GRADIENT BETWEEN THE HIGH AND SURFACE
LOW PRESSURE OVER THE SOUTHERN PLAINS WILL KEEP MODERATE NORTH
WINDS GOING THROUGH ABOUT MIDDAY TUESDAY. ISSUED WIND CHILL
ADVISORY FOR ALL AREAS GIVEN FORECAST WIND SPEEDS AND OVERNIGHT
TEMPS. MAIN SHORT-TERM FORECAST CHALLENGE IS HOW LOW WILL
TEMPERATURES GET WEDNESDAY MORNING. SURFACE HIGH IS PROGGED TO BE
CENTERED SMACK IN THE MIDDLE OF THE CWA 12Z WEDNESDAY. ON
AVERAGE...MODEL OUTPUT LOW TEMPERATURES ARE TOO WARM GIVEN THE
FACT THAT CLIMATOLOGY IS A PART OF THE FORMULATION. LOWERED
TEMPERATURES FOR ALL LOCATIONS SEVERAL DEGREES BELOW THE
UNBIASED/UNCORRECTED MODEL GUIDANCE. GOOD TEMPERATURE RECOVERY IS
STILL ON TAP FOR WEDNESDAY...AS A STRENGTHENING WESTERLY FLOW
ALOFT INDUCES SURFACE TROUGHING IN THE LEE OF THE NORTHERN AND
CENTRAL ROCKIES. LEE TROUGH TRANSLATES EASTWARD EARLY THURSDAY
MORNING AND CONTINUES THE MODERATING TEMPERATURE TREND WEDNESDAY
NIGHT.
.LONG TERM...THURSDAY THROUGH MONDAY
UPPER FLOW WILL TRANSITION ONLY SLIGHTLY UNDER A PATTERN
DOMINATED BY THE LONGWAVE TROF SITUATED OVER THE EASTERN
CONUS...AND UPPER RIDGING TO THE WESTERN. NORTHWEST FLOW WITH A
SERIES OF EMBEDDED SHORTWAVES EXPECTED FOR THE WEEKEND...ALTHOUGH
INTENSITY/TIMING/TRACK REMAIN FINE DETAILS THAT NEED HASHING OUT
ONCE BETTER MODEL CONSENSUS ARRIVES. WILL BROAD BRUSH WEEKEND
FORECAST WITH LOW END LIGHT QPF...ALTHOUGH PRECIPITATION TYPE
REQUIRES FURTHER SCRUTINY. THIS IS DUE TO A SYSTEM TRACK SOMEWHAT
EAST OF THE CWA...ALLOWING FOR MODIFIED PACIFIC AIRMASSES
TRICKLING ACROSS THE ROCKIES TO BATTLE IT OUT WITH REMNANT ARCTIC
AIR FROM EARLIER IN THE WEEK. H85 TEMPERATURES...WHILE NOT
ANOMALOUS...FLIP BACK AND FORTH BETWEEN PERIODS OF WARM/COLD
ADVECTION...WITH A NORTHWEST/WEST SURFACE WIND COMPONENT...WHICH
WILL AID IN MIXING. WILL LIMIT TEMPERATURES TO NEAR NORMALS FOR
THE WEEKEND AS NEW/EXISTING SNOW COVER WILL HAVE SIGNIFICANT
INFLUENCE DESPITE MIXING. NEAR THE END OF THE EXTENDED...ANOTHER
SURGE OF ARCTIC AIR...WITH H85 TEMPERATURES A STANDARD DEVIATION
BELOW CLIMO...IN THE -20C RANGE...IS HEADED INTO THE WESTERN
LAKES.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
LIGHT SNOW CONTINUES TO FALL ACROSS THE EASTERN HALF OF THE CWA.
THIS FALLING SNOW IN COMBINATION WITH NORTH WINDS OF 15 TO 25 MPH
WILL CONTINUE TO RESULT IN REDUCTIONS IN VISIBILITIES AT KATY AND
KABR. BLOWING SNOW WILL ALSO CONTINUE ACROSS THE WESTERN CWA AS
WELL...AFFECTING KPIR AND KMBG. THE SNOW WILL BEGIN TO COME TO AN
END TOWARD MORNING...BUT LOOK FOR THE WINDS TO STAY UP THROUGH AT
LEAST MIDDAY TUESDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TUESDAY FOR BROWN-
BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY-
EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-
MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-
WALWORTH.
MN...WIND CHILL ADVISORY UNTIL NOON CST TUESDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...PARKIN
SHORT TERM...CHURCH
LONG TERM...CONNELLY
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 31, 2:59 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 259 PM CST MON JAN 31 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-012100- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 259 PM CST MON JAN 31 2011 /159 PM MST MON JAN 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NORTH WINDS BETWEEN 15 AND 20 MPH WITH COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO WITH CREATE WIND CHILL VALUES OF 25 BELOW TO 35 BELOW ZERO TONIGHT. A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON. SEE WWW.NOAA.GOV/ABR FOR DETAILS AND UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jan 31, 9:42 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
942 PM CST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW TIMBER LAKE 45.43N 101.07W
01/31/2011 M2.1 INCH DEWEY SD CO-OP OBSERVER
0600 PM SNOW BOWDLE 45.45N 99.66W
01/31/2011 M5.0 INCH EDMUNDS SD CO-OP OBSERVER
0600 PM SNOW KENNEBEC 43.90N 99.86W
01/31/2011 M5.0 INCH LYMAN SD CO-OP OBSERVER
0700 PM SNOW POLLOCK 45.90N 100.29W
01/31/2011 M3.0 INCH CAMPBELL SD CO-OP OBSERVER
&&
NWSNearby
Wind Chill Warnings in South Dakota, 2011Wind Chill Warnings in Minnesota, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.